Medical Professionals Raise Concerns About New Ozempic Side Effect
Doctors are cautioning against the use of weight loss drugs like Ozempic and Wegovy due to the potential risk of life-threatening complicati...
Doctors caution against the use of weight loss drugs
Doctors are cautioning against the use of weight loss drugs like Ozempic and Wegovy due to the potential risk of life-threatening complications during anesthesia. Anesthesiologists are recommending that individuals stop taking these drugs for at least three weeks before any surgery or procedure that requires anesthesia to reduce the risk of aspiration.
Concerns about full stomachs and aspiration
Anesthesiologists have discovered that patients taking medications containing semaglutide, such as Ozempic and Wegovy, may have full stomachs even after fasting for several hours. This is concerning because when a person is under anesthesia, it is crucial for their stomach to be empty to prevent the aspiration of stomach contents into the lungs. Pulmonary aspiration can lead to serious complications and even death.
Recommendations from the American Society of Anesthesiologists
The American Society of Anesthesiologists has advised patients to avoid certain drugs on the day of surgery and hold off on weekly injections for one week before sedation procedures. However, some anesthesiologists argue that patients should stop these drugs for three weeks prior to anesthesia. This advice, published in the Canadian Journal of Anesthesia, suggests that stopping the drugs for three weeks would clear out approximately 88% of the drug from the patient's system, resulting in emptier stomachs after fasting and making sedation safer.
Lawsuit filed against drug manufacturers
A lawsuit has been filed against Novo Nordisk and Eli Lilly, the makers of the drugs Ozempic and Mounjaro, alleging that they did not adequately warn patients about the potential risk of severe stomach problems as a side effect. The lawsuit was filed by a woman from Louisiana who claims to have been "severely injured" after taking the drugs. This is the first case to claim that these drugs can cause gastrointestinal injuries.
Potential risks and concerns about weight regain
The article discusses potential risks associated with the medication Ozempic. Studies conducted on rodents suggest a potential risk of thyroid tumors and cancer. Additionally, data shows that most people who stop taking these drugs regain most of the weight they lost within three to five years, and some may even gain back more weight than they initially lost. There is also concern about the type of weight people lose while on these drugs, as explained by Dr. Peter Attia on his YouTube channel.
Concerns about muscle mass loss
Dr. Attia, a medical professional, has expressed concern about the effects of certain drugs on patients' muscle mass. According to him, almost all patients who have taken these drugs have experienced a significant loss of muscle mass, which is alarming. He emphasizes that losing both muscle and fat at the same rate can be problematic, as it can result in a disproportionate loss of muscle. In fact, this can lead to an increase in body fat, making the individual appear fatter despite losing weight. Dr. Attia emphasizes that this outcome is not desirable and goes against the goal of losing weight.